Alert archive / Nevada / Flash Flood Warnings in 2014
Flash Flood Warning 88, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 5, 2014, 7:34 PM PDT for Esmeralda County, Nevada. It was in force for 116 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 5, 2014, 7:34 PM PDT (02:34 UTC)
- Expired
- Aug 5, 2014, 9:30 PM PDT
- In force
- 116 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Esmeralda County, NV
The radar
The San Joaquin Valley radar (KHNX), 234 km from the middle of the area, began a volume at 02:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 5, 7:58 PM PDT | FLASH FLOOD | 12 Se Coaldale, NV | ESMERALDA COUNTY SO REPORTED NDOT RESPONDED TO MUD AND DEBRIS ON HIGHWAY 265 BETWEEN MM 9 AND 11. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 2.6 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 791 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
704 WGUS55 KVEF 060234 FFWVEF NVC009-060430- /O.NEW.KVEF.FF.W.0088.140806T0234Z-140806T0430Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 734 PM PDT TUE AUG 5 2014 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL ESMERALDA COUNTY IN SOUTH CENTRAL NEVADA... * UNTIL 930 PM PDT * AT 730 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER CENTRAL ESMERALDA COUNTY... OR 14 MILES SOUTHEAST OF COALDALE. THE STORM HAS BEEN NEARLY STATIONARY OVER HIGHWAY 265 BETWEEN HIGHWAY 95 AND SILVERPEAK. * LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF CENTRAL ESMERALDA COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON ROADS. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOODED ROAD OR ENTER A FLOOD CHANNEL. TURN AROUND...DONT DROWN! REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA FACEBOOK OR TWITTER. && LAT...LON 3798 11816 3800 11756 3779 11754 3778 11815 $$ BP
2 follow-up statements
638 WGUS75 KVEF 060316 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 816 PM PDT TUE AUG 5 2014 NVC009-060430- /O.CON.KVEF.FF.W.0088.000000T0000Z-140806T0430Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ESMERALDA NV- 816 PM PDT TUE AUG 5 2014 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM PDT FOR CENTRAL ESMERALDA COUNTY... AT 812 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING. THIS STORM WAS LOCATED OVER WEST CENTRAL ESMERALDA COUNTY...OR 15 MILES SOUTHWEST OF COALDALE...MOVING NORTHEAST AT 15 MPH. ANOTHER THUNDERSTORM WAS LOCATED NORTHEAST OF SILVERPEAK. THE NEARLY STATIONARY THUNDERSTORM OVER HIGHWAY 265 NORTH OF SILVERPEAK HAS WEAKENED. HOWEVER...RUNOFF FROM THIS STORM WILL CONTINUE TO AFFECT HIGHWAY 265 THROUGH 930 PM PDT. LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF WESTERN ESMERALDA COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS MORE DIFFICULT TO DETECT FLOODED ROADS. && LAT...LON 3798 11816 3800 11756 3779 11754 3778 11815 $$ BP
833 WGUS75 KVEF 060430 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 930 PM PDT TUE AUG 5 2014 NVC009-060438- /O.EXP.KVEF.FF.W.0088.000000T0000Z-140806T0430Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ESMERALDA NV- 930 PM PDT TUE AUG 5 2014 ...A NEW FLASH FLOOD WARNING HAS BEEN ISSUED UNTIL 1130 PM PDT FOR CENTRAL ESMERALDA COUNTY... ISOLATED THUNDERSTORMS CONTINUE ACROSS CENTRAL ESMERALDA AND WILL CONTINUE TO AFFECT HIGHWAYS 264...265...266 AND POTENTIALLY HIGHWAY 95 BETWEEN GOLDFIELD AND TONOPAH. LAT...LON 3798 11816 3800 11756 3779 11754 3778 11815 $$ BP
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 5, 2:00 PM PDT, 5 hours 34 minutes earlier.
Area forecast discussion, Aug 5, 2:00 PM PDT, 5 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 200 PM PDT TUE AUG 5 2014 .SYNOPSIS...A DRY AND STABLE SOUTHWEST FLOW WILL SPREAD ACROSS THE REGION TODAY THROUGH FRIDAY. THUNDERSTORM CHANCES WILL BE LIMITED TO THE SOUTHERN SIERRA AND SOUTHERN GREAT BASIN THROUGH THIS EVENING THEN PRIMARILY TO THE SOUTHERN SIERRA THE REST OF THE WEEK. SOME MONSOON MOISTURE WILL RETURN TO WESTERN ARIZONA LATE THIS WEEKEND. && .SHORT TERM /THROUGH THURSDAY NIGHT/... THE SYNOPTIC PATTERN THIS AFTERNOON ILLUSTRATES TROUGHING ALOFT ACROSS THE EASTERN CONUS...RIDGING FROM TEXAS NORTHWARD TO CANADA...AND TROUGHING EXTENDING FROM MONTANA SOUTHWESTWARD THROUGH NORTHERN NEVADA. THE MAJORITY OF OUR FORECAST AREA SITS WITHIN BROAD SOUTHWEST FLOW ALOFT...WHICH IS SUPPLYING DRIER AIR AT MID AND UPPER LEVELS. SOME OF THE DRY AIR IS WORKING TO THE SURFACE ACROSS OUR SOUTHWEST FORECAST AREA...AS DEWPOINTS ARE TRENDING DOWNWARD. THE DRYING TREND WILL CONTINUE TO PUSH NORTHEAST THROUGH THE SHORT TERM PERIOD...BUT UNTIL THAT TIME EXPECT ANY THUNDERSTORM DEVELOPMENT TO BE OVER NORTHERN INYO COUNTY...SOUTH CENTRAL NEVADA AND FAR NORTHWEST ARIZONA WHERE REMNANT LOW LEVEL MOISTURE REMAINS. AS THE DRYING TREND CONTINUES WEDNESDAY AND THURSDAY...CONVECTION WILL BE LIMITED TO THE SOUTHERN SIERRA. THIS AREA WILL BE CLOSEST TO THE UPPER TROUGH WHERE FORCING AND SOME MOISTURE WILL KEEP THE PRECIP CHANCE GOING. THE TROUGH STRETCHED ACROSS OUR NORTHWEST WILL EVENTUALLY WEAKEN AND SWEEP ACROSS THE FORECAST AREA WEDNESDAY NIGHT AND THURSDAY. HOWEVER...THIS FEATURE WILL BE QUICKLY REPLACED BY ANOTHER TROUGH ALONG THE WEST COAST. HIGH TEMPERATURES WILL REMAIN SEVERAL DEGREES BELOW NORMAL WITH THE TROUGH INFLUENCING OUR WEATHER. MIGHT SEE A COUPLE DEGREES OF WARMING TOMORROW WITH MORE DRY AIR IN PLACE AND BREEZY SOUTHWEST SURFACE WINDS IN THE AFTERNOON...BUT WITH THE TROUGH PASSING OVERHEAD THURSDAY TEMPERATURES SHOULD BE SOMEWHAT SIMILAR TO TODAY. .LONG TERM...FRIDAY THROUGH TUESDAY...MODELS AGREE ON TROUGHING ALONG THE WEST COAST ON FRIDAY...WITH THE TYPICAL DIFFERENCES IN DEPTH AND EXACT LOCATION. THIS SHOULD KEEP DRY WEST TO SOUTHWEST FLOW OVER MOST OF OUR CWA...WITH ANY PRECIP CHANCES LIMITED TO THE FAR NORTHWEST CORNER OF THE CWA NEAREST THE TROUGH AXIS. THE MODELS THEN BEGIN TO DIVERGE...WITH DIFFERENCES IN THE PLACEMENT AND STRENGTH OF THE TROUGH LEADING TO DIFFERENCES IN WHETHER MONSOON MOISTURE LURKING TO THE SOUTHEAST IS KEPT AT BAY OR PULLED UP INTO OUR AREA. LEANED ON THE GFS...WHICH SEEMED TO BE A DECENT COMPROMISE SOLUTION...BRINGING MOISTURE AND PRECIP CHANCES INTO THE SOUTHEAST CWA ON SUNDAY AND SPREADING IT NORTHWEST MONDAY AND TUESDAY. KEPT POPS RELATIVELY LOW...SLIGHT CHANCE TO LOW END CHANCE...TO EXPRESS UNCERTAINTY IN THE TIMING. TEMPERATURES SHOULD BE WITHIN FIVE DEGREES OF NORMAL AT MOST STATIONS THROUGH THE PERIOD...WITH THE EXCEPTION OF ANY PLACE THAT SEES A THUNDERSTORM BEFORE PEAK HEATING. && .AVIATION...FOR MCCARRAN...SOUTH-SOUTHWESTERLY WINDS ARE EXPECTED LATE THIS AFTERNOON THROUGH TONIGHT BEFORE BECOMING LIGHT WEDNESDAY MORNING. RESIDUAL LOW LEVEL MOISTURE WILL LEAD TO FEW-SCT CUMULUS OVER THE SURROUNDING MTNS THIS AFTERNOON. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...RESIDUAL LOW LEVEL MOISTURE WILL LEAD TO CUMULUS OVER THE HIGHER TERRAIN THIS AFTERNOON LEADING TO A SLIGHT CHANCE OF THUNDERSTORMS FROM NEAR BISHOP EAST TO PIOCHE. PREVAILING WINDS FROM THE SOUTH-SOUTHWEST CAN BE EXPECTED THROUGH THE AFTERNOON AND EARLY EVENING AT 10-20 KTS...BEFORE BECOMING LIGHT AND VARIABLE OVERNIGHT. && .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && SHORT TERM/AVIATION...PADDOCK LONG TERM...MORGAN FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
In the hours before
Local storm report, Aug 5, 2:49 PM PDT, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAS VEGAS NV
249 PM PDT TUE AUG 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 AM FLASH FLOOD MOAPA 36.67N 114.62W
08/04/2014 CLARK NV PUBLIC
SEVERAL ROADS FLOODED AND WERE COVERED WITH MUD. CREWS
WERE DISPATCHED TO CLEAN THE ROADS. THE EVENT TIME IS AN
ESTIMATE.
1230 AM FLASH FLOOD 7 ESE MT. CHARLESTON 36.26N 115.49W
08/04/2014 CLARK NV FIRE DEPT/RESCUE
MT CHARLESTON FIRE REPORTS HARRIS SPRINGS CANYON ROAD
WASHED OUT. CREWS RESPONDING TO REPAIR THIS MORNING. TIME
ESTIMATED FROM RADAR
0100 AM FLASH FLOOD 9 NW SUMMERLIN 36.31N 115.40W
08/04/2014 CLARK NV FIRE DEPT/RESCUE
MT CHARLESTON FIRE REPORTS SECONDARY ROADS WASHED OUT IN
LOWER KYLE CANYON. TIME ESTIMATED FROM RADAR.
0200 AM FLASH FLOOD SPRING MOUNTAIN RANCH 36.07N 115.45W
08/04/2014 CLARK NV PARK/FOREST SRVC
SPRING MOUNTAIN RANCH STATE PARK WAS CLOSED DUE TO FLASH
FLOODING.
0200 AM FLASH FLOOD 5 E RED ROCK CANYON 36.15N 115.37W
08/04/2014 CLARK NV NWS EMPLOYEE
HIGHWAY 159 CLOSED BY NEVADA DOT TO CLEAR DEBRIS FROM
FLASH FLOOD OVERNIGHT. TIME ESTIMATED FROM RADAR.
1225 PM FLASH FLOOD 7 W DEATH VALLEY JUNCTI 36.31N 116.54W
08/04/2014 INYO CA PARK/FOREST SRVC
NATIONAL PARK SERVICE RANGER REPORTED VIA THE PUBLIC THAT
A FOOT OF WATER WAS CROSSING HIGHWAY 190 IN LOW SPOTS
JUST OUTSIDE OF DEATH VALLEY NATIONAL PARK.
1230 PM FLASH FLOOD N DEATH VALLEY JUNCTION 36.30N 116.41W
08/04/2014 INYO CA PARK/FOREST SRVC
DEATH VALLEY NATL PARK REPORTED WATER AND DEBRIS ACROSS
HIGHWAY 190 AND STATELINE RD. NEAR DEATH VALLEY JUNCTION.
CALTRANS WORKING AT CLEARING THE ROAD.
1240 PM TORNADO 11 S BOULDER CITY 35.82N 114.86W
08/04/2014 CLARK NV PUBLIC
SEVERAL PHOTOS THROUGH SOCIAL MEDIA SHOWING A THIN ROPE
TORNADO JUST EAST OF HIGHWAY 95 NEAR THE TURN OFF TO
NELSONS LANDING. THE TORNADO TOUCHED THE GROUND FOR ABOUT
30 SECONDS BEFORE LIFTING. ESTIMATED EF0.
0153 PM FLASH FLOOD 10 SW MERCURY 36.56N 116.12W
08/04/2014 NYE NV LAW ENFORCEMENT
NEVADA HIGHWAY PATROL REPORTED FLASH FLOODING ACROSS
HIGHWAY 95 NEAR THE INTERSECTION OF HIGHWAY 160 AS WELL
AS NEAR MILE MARKERS 18 AND 20 ON HIGHWAY 95. TRAFFIC
CONTROL WAS BEING CONDUCTED DUE TO THE FLOODING.
0200 PM FLASH FLOOD 2 SE WELL 5B (NTS A05) 36.78N 115.96W
08/04/2014 NYE NV OTHER FEDERAL
AIR RESOUCES LAB FORECASTER RELAYED A REPORT OF SEVERAL
INCHES OF WATER AND DEBRIS CROSSING ROADS ON AREA 6 OF
THE NEVADA NATIONAL SECURITY SITE. THE NYE COUNTY SHERIFF
WAS CLOSING OFF ROADS ON THE SITE DUE TO THE FLOODING.
THE M28 AUTOMATED RAIN GAUGE ON THE SITE MEASURED 3.16
INCHES OF RAIN FOR THE DATE ON AUGUST 4TH WHICH SET AN
ALL-TIME DAILY RECORD FOR THIS SITE. THE PREVIOUS RECORD
WAS 2.10 ON AUGUST 21, 2007 BASED ON RECORDS BACK TO
1997.
0230 PM HEAVY RAIN 4 WSW LAS VEGAS STRIP 36.10N 115.23W
08/04/2014 M1.26 INCH CLARK NV MESONET
A CLARK COUNTY REGIONAL FLOOD CONTROL DISTRICT GAUGE
MEASURED 1.26 INCHES OF RAIN NEAR TROPICANA AND TORREY
PINES WITH 0.75 INCH FALLING IN 15 MINUTES.
0243 PM FLASH FLOOD 5 SW LAS VEGAS 36.12N 115.21W
08/04/2014 CLARK NV PUBLIC
PUBLIC REPORT FROM TWITTER OF WATER SEVERAL INCHES DEEP
AT TWAIN AND DECATUR ROADS.
0305 PM FLASH FLOOD 3 ESE SPRING MOUNTAIN R 36.05N 115.40W
08/04/2014 CLARK NV BROADCAST MEDIA
BROADCAST MEDIA REPORTED FLASH FLOODING ON ARROYO ROAD IN
BLUE DIAMOND. FLOOD WAS ESTIMATED TO BE 8 TO 12 INCHES
DEEP.
0310 PM FLASH FLOOD 2 SSE NELLIS RANGE 63 ( 36.51N 115.52W
08/04/2014 CLARK NV FIRE DEPT/RESCUE
2 LANES ON HIGHWAY 95 WERE REPORTED FLOODED WITH SEVERAL
INCHES OF WATER DUE TO RUNOFF.
0317 PM FLASH FLOOD 4 WSW LAS VEGAS 36.15N 115.21W
08/04/2014 CLARK NV FIRE DEPT/RESCUE
A SWIFWATER RESCUE WAS CONDUCTED AT DECATUR AND OAKEY.
0330 PM FLASH FLOOD LAS VEGAS 36.17N 115.15W
08/04/2014 CLARK NV BROADCAST MEDIA
A LARGE SECTION OF A CONCRETE BLOCK WALL WAS KNOCKED DOWN
BY FLOODWATERS.
0330 PM FLASH FLOOD 11 NW CENTENNIAL HILLS 36.40N 115.39W
08/04/2014 CLARK NV LAW ENFORCEMENT
NHP REPORTED HIGHWAY 95 AT MM99 CLOSED DUE TO FLOODING.
30 CARS STRANDED WHILE ONE VEHICLE WAS CARRIED OFF THE
ROAD. HIGHWAY 95 CLOSED FROM SNOW MTN TO INDIAN SPRINGS.
0330 PM FLASH FLOOD 5 NW CENTENNIAL HILLS 36.33N 115.34W
08/04/2014 CLARK NV EMERGENCY MNGR
A PORTION OF THE PAVEMENT ON HIGHWAY 157 WAS WASHED OUT
DUE TO HEAVY RAIN. THE EVENT TIME IS AN ESTIMATE.
0330 PM FLASH FLOOD 5 WSW LAS VEGAS STRIP 36.10N 115.24W
08/04/2014 CLARK NV PUBLIC
SOCIAL MEDIA VIDEO SHOWED WATER EST. 5 INCHES DEEP
FLOWING OVER ROAD AT TROPICANA AND RAINBOW BLVD
INTERSECTION. FLOOD CONTROL WASHES FULL IN THE AREA.
0345 PM FLASH FLOOD 5 WSW LAS VEGAS STRIP 36.09N 115.24W
08/04/2014 CLARK NV PUBLIC
SOCIAL MEDIA REPORT OF WATER OVER ROAD AND A STALLED CAR
AT RAINBOW BLVD AND HACIENDA ROAD.
0415 PM FLASH FLOOD 4 SSW LAS VEGAS 36.12N 115.16W
08/04/2014 CLARK NV BROADCAST MEDIA
BROADCAST MEDIA TWEETED PICTURE OF WATER SEVERAL INCHES
DEEP OVER THE ROADWAY AT THE INTERSECTION OF KOVAL LANE
AND WINNICK AVE.
0434 PM FLASH FLOOD 4 NW CENTENNIAL HILLS 36.33N 115.31W
08/04/2014 CLARK NV BROADCAST MEDIA
METRO POLICE SEARCH AND RESCUE TEAMS ARE EN ROUTE TO LEE
CANYON ROAD TO CHECK ON PEOPLE TAPPED IN A BUS BY FLOOD
WATERS. EVERYONE IN THE BUS WAS ABLE TO SAFELY ESCAPE
OFFICERS ARE ALSO RESPONDING TO OTHER TRAPPED PEOPLE IN
STALLED CARS, SOME OF WHICH HAVE BEEN TURNED OVER BY
FLOOD WATERS ON THE ROAD.
0440 PM FLASH FLOOD 20 NW MUDDY RIVER (MOAN 36.90N 114.96W
08/04/2014 LINCOLN NV LAW ENFORCEMENT
THE LINCOLN COUNTY SHERIFFS OFFICE REPORTS ROADWAY
FLOODING ON HIGHWAY 93 AT MILE MARKER 3.
0448 PM FLASH FLOOD 20 NW MUDDY RIVER (MOAN 36.90N 114.96W
08/04/2014 LINCOLN NV LAW ENFORCEMENT
THE NEVADA HIGHWAY PATROL REPORTS HIGHWAY 93 CLOSED AT
MILE MARKER 3.
0456 PM FLASH FLOOD 3 NW CENTENNIAL HILLS 36.31N 115.32W
08/04/2014 CLARK NV BROADCAST MEDIA
BROADCAST MEDIA REPORTS OVER 1 FOOT OF WATER IS RAPIDLY
FLOWING DOWN GRAND TETON DRIVE. CITY CREWS EN ROUTE TO
CLOSE THE ROAD AT THIS TIME.
0507 PM FLASH FLOOD 4 NE BEATTY 36.96N 116.72W
08/04/2014 NYE NV LAW ENFORCEMENT
NEVADA HIGHWAY PATROL REPORTED WATER HAS DAMAGED HIGHWAY
95 NEAR MILE MARKER 75.
0600 PM HEAVY RAIN LAS VEGAS 36.17N 115.15W
08/04/2014 E0.50 INCH CLARK NV BROADCAST MEDIA
NEVADA HIGHWAY PATROL HAS RESPONDED TO 143
WEATHER-RELATED ACCIDENTS IN A 24 HOUR PERIOD ENDING
AROUND 6 PM ON AUGUST 4TH.
0900 PM FLASH FLOOD 18 SSE ORIENTAL WASH RA 37.00N 117.37W
08/04/2014 INYO CA PARK/FOREST SRVC
UBEHEBE ROAD WAS CLOSED AT THE JUNCTION DUE TO FLOOD
DAMAGE. THE EVENT TIME IS AN ESTIMATE.
1000 AM FLASH FLOOD 6 SSE INDEPENDENCE 36.73N 118.15W
08/03/2014 INYO CA PARK/FOREST SRVC
RUNOFF FROM HEAVY RAIN CAUSED SEVERAL INCHES OF FLOWING
WATER AND MUD TO CROSS ROADS IN THE MANZANAR NATIONAL
HISTORIC SITE. THE AUTO TOUR ROAD WAS CLOSED.
&&
SUMMARY OF REPORTS FOR AUGUST 4, 2014
STACHELSKILocal storm report, Aug 5, 3:14 PM PDT, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAS VEGAS NV
314 PM PDT TUE AUG 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM FLASH FLOOD 6 SSE INDEPENDENCE 36.73N 118.15W
08/03/2014 INYO CA PARK/FOREST SRVC
RUNOFF FROM HEAVY RAIN CAUSED SEVERAL INCHES OF FLOWING
WATER AND MUD TO CROSS ROADS IN THE MANZANAR NATIONAL
HISTORIC SITE. THE AUTO TOUR ROAD WAS CLOSED.
1043 AM FLASH FLOOD 1 NW LONE PINE 36.60N 118.07W
08/03/2014 INYO CA LAW ENFORCEMENT
ROCKS AND DEBRIS WASHED ONTO VARIOUS SECTIONS OF WHITNEY
PORTAL ROAD FROM WEST OF LONE PINE ALL THE WAY TO PARKING
AREA FOR THE TRAIL.
0241 PM FLASH FLOOD 20 W VIDAL JUNCTION 34.18N 114.92W
08/03/2014 SAN BERNARDINO CA LAW ENFORCEMENT
CHP REPORTS ABOUT 400 CARS STUCK BETWEEN WASHES. HIGHWAY
62 WAS REPORTED CLOSED.
0305 PM FLASH FLOOD 25 S NEEDLES 34.45N 114.61W
08/03/2014 SAN BERNARDINO CA PUBLIC
FLOODING IMPACTING HWY 95 BETWEEN NEEDLES AND VIDAL
JUNCTION. WATER HAS BEEN SIGNIFICANT ENOUGH THAT SOME
VEHICLES HAVE TURNED AROUND DUE TO FLOOD WATERS.
0400 PM FLASH FLOOD HUALAPAI MOUNTAIN 35.10N 113.89W
08/03/2014 MOHAVE AZ PARK/FOREST SRVC
ROCKS AND MUD WASHES ONTO SOME ROADS ON HUALAPAI
MOUNTAIN.
0410 PM FLASH FLOOD 3 NE KINGMAN 35.24N 113.99W
08/03/2014 MOHAVE AZ TRAINED SPOTTER
4 TO 6 INCHES OF FLOWING WATER ACROSS THE ROAD AT BANK
AND ARMOUR STREET. CURB TO CURB WATER ACROSS HUALAPAI
MOUNTAIN RD WITH SMALL ROCKS IN THE ROAD.
0442 PM FLASH FLOOD 28 WSW VIDAL JUNCTION 34.09N 115.04W
08/03/2014 SAN BERNARDINO CA 911 CALL CENTER
A TOTAL OF 26 PEOPLE WERE RESCUED FROM A DOZEN VEHICLES
ALONG STATE ROUTE 62 BETWEEN TWENTYNINE PALMS AND VIDAL
JUNCTION. SEVERAL WERE SWIFTWATER RESCUES.
0445 PM TSTM WND DMG 4 ESE LAKE HAVASU CITY 34.45N 114.25W
08/03/2014 MOHAVE AZ NEWSPAPER
POWER LINES WERE KNOCKED DOWN ON THE ROOF OF A HOUSE BY
THUNDERSTORM WINDS.
0445 PM TSTM WND DMG LAKE HAVASU CITY 34.48N 114.32W
08/03/2014 MOHAVE AZ NEWSPAPER
THUNDERSTORM WINDS KNOCKED OUT POWER TO 14,200 PEOPLE
AFTER A TRANSFORMER WAS DAMAGED AND POWER POLES WERE
KNOCKED DOWN. SOME WERE WITHOUT POWER OVER 24 HOURS
LATER.
0445 PM HAIL 3 ENE LAKE HAVASU CITY 34.49N 114.27W
08/03/2014 E0.25 INCH MOHAVE AZ TRAINED SPOTTER
0445 PM TSTM WND GST 3 ENE LAKE HAVASU CITY 34.49N 114.27W
08/03/2014 M80.00 MPH MOHAVE AZ TRAINED SPOTTER
A SPOTTER MEASURED AN 80 MPH WIND GUST ON A HOME WEATHER
STATION. THE GARAGE DOOR ON THE SPOTTERS HOUSE BENT IN
FROM THE WIND. SEVERAL HOMES IN THE AREA HAD SHINGLES
BLOWN OFF THEIR ROOFS. ABOUT ONE INCH OF RAIN FELL IN
LESS THAN 20 MINUTES.
0445 PM LIGHTNING LAKE HAVASU CITY 34.48N 114.32W
08/03/2014 MOHAVE AZ NEWSPAPER
LIGHTNING STRUCK A HOUSE IN LAKE HAVASU CITY AND DAMAGED
IT.
0446 PM FLASH FLOOD KINGMAN 35.21N 114.03W
08/03/2014 MOHAVE AZ AMATEUR RADIO
WATER FLOWING SWIFTLY ACROSS STOCKTON HILL ROAD WITH 8-10
INCH ROCKS IN THE ROADWAY. THIS IS AT MILE POST 8.
0448 PM FLASH FLOOD 3 SE LAKE HAVASU CITY 34.45N 114.27W
08/03/2014 MOHAVE AZ TRAINED SPOTTER
LOTS OF FLOWING WATER DOWN THE STREETS OF LAKE HAVASU
CITY. WATER WAS ESTIMATED AS MUCH AS 6 INCHES DEEP AT
TIMES. WASHES ARE FLOODING.
0455 PM FLASH FLOOD 1 S LAKE HAVASU CITY 34.47N 114.32W
08/03/2014 MOHAVE AZ TRAINED SPOTTER
SARA PARKWAY WAS REPORTED FLOODED AND IMPASSABLE.
0455 PM TSTM WND DMG 1 S LAKE HAVASU CITY 34.47N 114.32W
08/03/2014 MOHAVE AZ TRAINED SPOTTER
UP TO 50 POWER LINES DOWN AND WITH A DOZEN POLES SNAPPED
AT MID STAND BY THUNDERSTORM WINDS ON THE SOUTH SIDE OF
LAKE HAVASU CITY ESPECIALLY ALONG HIGHWAY 95.
0455 PM FLASH FLOOD 3 S LAKE HAVASU CITY 34.44N 114.32W
08/03/2014 MOHAVE AZ TRAINED SPOTTER
WASHES ALONG HIGHWAY 95 LEADING BETWEEN LAKE HAVASU CITY
AND PARKER FLOODED.
0500 PM TSTM WND DMG LAKE HAVASU CITY 34.48N 114.32W
08/03/2014 MOHAVE AZ PUBLIC
PHOTO THROUGH FACEBOOK OF A LARGE OCOTILLO PLANT UPROOTED
BY THUNDERSTORM WINDS IN LAKE HAVASU CITY. THE EVENT TIME
IS AN ESTIMATE.
0500 PM FLASH FLOOD 4 NE MID HILLS RAWS 35.16N 115.35W
08/03/2014 SAN BERNARDINO CA PARK/FOREST SRVC
CEDAR CANYON ROAD WAS WASHED OVER WITH A LARGE AMOUNT OF
ROCKS AND MUD MAKING IT IMPASSIBLE EVEN FOR A HIGH WHEEL
CLEARANCE SUV. THE EVENT TIME IS AN ESTIMATE.
0504 PM TSTM WND GST LAKE HAVASU CITY 34.48N 114.32W
08/03/2014 M60.00 MPH MOHAVE AZ PUBLIC
PUBLIC REPORT THROUGH FACEBOOK WITH PHOTO OF A MEASURED
60 MPH WIND GUST ON A HOME WEATHER STATION.
0600 PM FLASH FLOOD 6 E AMBOY 34.56N 115.64W
08/03/2014 SAN BERNARDINO CA CO-OP OBSERVER
MUD AND WATER WASHED ACROSS NATIONAL TRAILS HIGHWAY NEAR
AMBOY RESULTING IN CREWS HAVING TO BE DISPATCHED TO CLEAR
THE ROADS. THE EVENT TIME WAS AN ESTIMATE.
0713 PM FLASH FLOOD GOLDEN VALLEY 35.22N 114.22W
08/03/2014 MOHAVE AZ TRAINED SPOTTER
FLASH FLOODING IMPACTING LOCAL STREETS AND WASHES. WASHES
RUNNING HEAVILY AND SOME STREETS COVERED WITH OVER A FOOT
OF FLOWING WATER.
0715 PM FLASH FLOOD GOLDEN VALLEY 35.22N 114.22W
08/03/2014 MOHAVE AZ TRAINED SPOTTER
WASHES RUNNING ACROSS SHINARUMP AND ESTRELLA AND MOVING
SWIFTLY.
0804 PM FLASH FLOOD GOLDEN VALLEY 35.22N 114.22W
08/03/2014 MOHAVE AZ TRAINED SPOTTER
FOOT AND A HALF OF WATER FLOWING ON LOCAL STREETS.
SIGNIFICANT FLOODING OCCURING IN PARTS OF THE TOWN. ONE
MOTORIST STRANDED ON DRY PATCH BETWEEN WASHES. A TOTAL OF
13 PEOPLE WERE RESCUED IN GOLDEN VALLEY FROM VEHICLES DUE
TO FLASH FLOODING.
0830 PM FLASH FLOOD GOLDEN VALLEY 35.22N 114.22W
08/03/2014 MOHAVE AZ TRAINED SPOTTER
THREE CARS IN THE WASH OFF OF ESTRELLA IN GOLDEN VALLEY.
0830 PM HEAVY RAIN 4 E BARSTOW 34.88N 116.99W
08/03/2014 E1.00 INCH SAN BERNARDINO CA NEWSPAPER
*** 2 INJ *** TWO VEHICLES WERE INVOLVED A
WEATHER-RELATED ACCIDENT DUE TO HEAVY RAIN. AT LEAST 2
PEOPLE HAD MINOR INJURIES.
0849 PM FLASH FLOOD SW BARSTOW 34.88N 117.07W
08/03/2014 SAN BERNARDINO CA TRAINED SPOTTER
SIGNIFICANT FLOODING OCCURING IN SOUTHWEST BARSTOW.
ESTIMATED ONE TO TWO FEET OF WATER FLOWING IN CITY
STREETS. EMERGENCY CREWS RESPONDING.
0850 PM FLASH FLOOD 3 W BARSTOW 34.87N 117.12W
08/03/2014 SAN BERNARDINO CA NEWSPAPER
A 20 INCH SEWER LINE WAS RUPTURED BY FLOODWATERS IN
BARSTOW NEAR NATIONAL TRAILS HIGHWAY AND LENWOOD ROAD.
THE ROADWAY WAS ALSO WASHED OUT.
0850 PM FLASH FLOOD 1 ENE BARSTOW 34.88N 117.05W
08/03/2014 SAN BERNARDINO CA NEWSPAPER
AT LEAST 5 SWIFTWATER RESCUES TOOK PLACE IN AND AROUND
BARSTOW.
0850 PM FLASH FLOOD 1 SE BARSTOW 34.87N 117.05W
08/03/2014 SAN BERNARDINO CA NEWSPAPER
AT LEAST 3 HOMES IN THE HEIGHTS SECTION OF BARSTOW HAD
WATER AND MUD ENTER THEM CAUSING DAMAGE.
0900 PM FLASH FLOOD 2 SW BARSTOW 34.86N 117.08W
08/03/2014 SAN BERNARDINO CA 911 CALL CENTER
CA HIGHWAY PATROL REPORTS FLOODING ON LENWOOD ROAD NEAR
THE ON-RAMP TO NB I-15. A VEHICLE IS STUCK IN THE
FLOODING ON LENWOOD ROAD. WATER HAS SWEPT ROCKS ONTO THE
ROAD.
0904 PM FLASH FLOOD 2 E KINGMAN 35.21N 114.00W
08/03/2014 MOHAVE AZ TRAINED SPOTTER
BANK STREET TO NORTHERN 6 INCHES OF FLOWING WATER. BANK
STREET AND AIRWAY IS NEARLY IMPASSABLE.
0908 PM FLASH FLOOD 2 NNE KINGMAN 35.24N 114.02W
08/03/2014 MOHAVE AZ TRAINED SPOTTER
8 TO 10 INCHES OF FLOWING WATER ON IVRING BETWEEN KINO
AND GORDON.
0924 PM FLASH FLOOD 4 N DAGGETT 34.91N 116.89W
08/03/2014 SAN BERNARDINO CA LAW ENFORCEMENT
CA HIGHWAY PATROL REPORTS ROADWAY FLOODING AT THE
INTERSECTION OF CALICO BLVD AND GHOST TOWN ROAD. A
VEHICLE IS STUCK IN FLOODED INTERSECTION.
0930 PM FLASH FLOOD 1 NNE LUDLOW 34.72N 116.16W
08/03/2014 SAN BERNARDINO CA LAW ENFORCEMENT
CHP REPORTS ROCKS AND DEBRIS ACROSS NATIONAL TRAILS HWY
AND LUDLOW ROAD. THE ROAD WILL NEED TO BE CLEARED. EVENT
TIME ESTIMATED.
0940 PM FLASH FLOOD 1 SSW BARSTOW 34.87N 117.07W
08/03/2014 SAN BERNARDINO CA LAW ENFORCEMENT
CHP REPORTS FLOODING OVER HIGHVIEW AVE AND J ST. HALF OF
ROAD IS GONE.
0945 PM FLASH FLOOD 1 ESE DAGGETT (CLR11) 34.84N 116.77W
08/03/2014 SAN BERNARDINO CA EMERGENCY MNGR
MINNEOLA ROAD WAS FLOODED AND CLOSED FROM MITCHELLS RANCH
TO VALLEY CENTER. THE EVENT TIME IS AN ESTIMATE.
0946 PM FLASH FLOOD 24 WSW OPAL MOUNTAIN RA 34.99N 117.54W
08/03/2014 SAN BERNARDINO CA LAW ENFORCEMENT
CHP REPORTS THE INTERSECTION OF HIGHWAY 58 AND 395 FULLY
FLOODED.
0950 PM FLASH FLOOD 1 SE WILLOW BEACH 35.86N 114.65W
08/03/2014 MOHAVE AZ OTHER FEDERAL
NATIONAL PARKS SERVICE REPORTS WATER AND DEBRIS OVER
WILLOW BEACH ROAD. TIME ESTIMATED FROM RADAR.
0950 PM FLASH FLOOD 4 NE DAGGETT 34.90N 116.83W
08/03/2014 SAN BERNARDINO CA LAW ENFORCEMENT
CHP REPORTS FLOODING OVER ROAD AND BRIDGE AT INTERSECTION
OF CALICO RD AND YERMO RD.
1000 PM FLASH FLOOD 8 W TEMPLE BAR 36.01N 114.47W
08/03/2014 MOHAVE AZ PARK/FOREST SRVC
THE TEMPLE BAR ROAD WAS IMPASSIBLE DUE TO FLOODWATERS
CROSSING THE ROAD AT DETRITAL WASH.
1000 PM FLASH FLOOD 7 E NELSON PEAK (NPKN2) 35.71N 114.76W
08/03/2014 CLARK NV PARK/FOREST SRVC
NEVADA STATE ROUTE 165 WAS CLOSED DUE TO WATER AND DEBRIS
CROSSING THE ROAD. THE EVENT TIME IS AN ESTIMATE.
1001 PM FLASH FLOOD 19 N ADELANTO 34.84N 117.50W
08/03/2014 SAN BERNARDINO CA LAW ENFORCEMENT
CHP REPORTS FLOODED ROADWAY NEAR MILE MARKER 32 ON
HIGHWAY 395.
1015 PM FLASH FLOOD 2 SE HOOVER DAM 36.00N 114.71W
08/03/2014 MOHAVE AZ OTHER FEDERAL
NATIONAL PARKS SERVICE REPORTS KINGMAN WASH ROAD HAS BEEN
WASHED OUT. TIME ESTIMATED FROM RADAR
1015 PM FLASH FLOOD GOLDEN VALLEY 35.22N 114.22W
08/03/2014 MOHAVE AZ PUBLIC
THREE PEOPLE ARE ON TOP OF THE ROOF OF THEIR CARS WAITING
TO BE RESCUED.
1100 PM FLASH FLOOD 4 SE LAS VEGAS BAY 36.07N 114.82W
08/03/2014 CLARK NV PARK/FOREST SRVC
NATIONAL PARKS SERIVICE REPORTS DEBRIS OVER LAKESHORE
DRIVE FROM FLASH FLOODING LAST NIGHT. TIME ESTIMATED FROM
RADAR.
&&
SUMMARY OF EVENTS FROM SUNDAY, AUGUST 3RD WITH NEW AND UPDATED
REPORTS.
VEF STAFFThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 6:19 PM PDT | Areal Flood Advisory | VEF | Esmeralda | 116 min |
| Aug 5, 9:27 PM PDT | Flash Flood Warning | VEF | Esmeralda | 2 hr |
Nearby
Flash Flood Warnings in Nevada, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.